JournalsaihpcVol. 12, No. 5pp. 577–597

Estimates for solutions of nonlinear variational inequalities

  • M.R. Posteraro

    Dip. di Matematica ed Appl. “Renato Caccioppoli”, Università di Napoli “Federico II”, Complesso Monte S.Angelo − 80126 Napoli, Italia
Estimates for solutions of nonlinear variational inequalities cover
Download PDF

Abstract

We prove a pointwise estimate for the solution u of a nonlinear variational inequality in terms of a function which is solution of a suitable variational inequality with spherically symmetric data. Using this result a lower bound for the measure of the set {x : u(x) = 0} and a priori estimates for the LP-norm and the W01,pW_{0}^{1,p}-norm of u are obtained. An existence result is also given.

Résumé

On démontre une estimation ponctuelle pour la solution u d’une inéquation variationnelle non linéaire en fonction de la solution d’une inéquation variationnelle opportune dont les données sont à symétrie sphérique. En utilisant ce résultat on obtient une borne inférieure de la mesure de l’ensemble {x : u(x) = 0} et une estimation a priori des normes Lp et W01,pW_{0}^{1,p} de u. De plus est donné un résultat d’existence.

Cite this article

M.R. Posteraro, Estimates for solutions of nonlinear variational inequalities. Ann. Inst. H. Poincaré Anal. Non Linéaire 12 (1995), no. 5, pp. 577–597

DOI 10.1016/S0294-1449(16)30151-2